TheLupusSite.com banner

1 - 7 of 7 Posts

·
Pollianna
Joined
·
485 Posts
Discussion Starter #1
Hi everyone, I wondered if any of you could give me some advice. I have my rheumy appointment Thursday and was wondering. Do I need to book time off work when I take the antimalarials the doc will prescribe? I work in an office and i also look after the elderly so i work 12 hr days. I'm worried that tummy problems will prove embarrassing and would rather take time out than go through that. How long can the gastric problems last?

Anyone ? thanks pauline
 

·
Registered
Joined
·
15,684 Posts
Hi Pauline,

Not everyone will get tummy problems and for many they will be mild. It's individual really and you won't know how you will be affected or whether you will be affected until you start them. A good regime to minimise problems is to start low on 200mg once daily, you could take that in the night and may well sleep through problems if you have any. Over time then the doc can raise it to the more normal dose of 400mg.

I found when I started them that it actually helped to keep busy to get my mind off it because I had read so many times of it causing tummy problems. This helped and to be honest the problems subsided within 2 weeks. After a couple months the doc raised it to 400mg and I had a few problems for another 2 weeks but nothing drastic. After that I was fine.

Good luck :luck:

love
Lily
 

·
Registered
Joined
·
631 Posts
To be honest, I don't remember if I had any problems with plaquenil so if I did it probably wasn't severe enough for me to pay any attention to. I agree that if you have concerns, taking it at night may be a good option for you. When I was on 200mg I would take it at night with no problems. Good luck and hope you don't have any issues with it.
 

·
Registered
Joined
·
4,444 Posts
I didn't suffer from tummy problems the first few days actually, but then did get "the runs" for several days to a week both times I was started/restarted on Plaquenil. I did actually end up leaving work early and staying home on the second restart because I also had a terrible cough and those two problems do not go well together!

But many will not have any issues at all, and if you start off at a lower dose of 200mg a day for a week then go up as has already been suggested, your chances of having tummy problems are greatly minimized.

I would not schedule time off work until or unless you know you are having a problem. Lupus can make you miss enough days of work all by itself, and I wouldn't want to "waste" sick leave days when you don't know if you really will be needing them or not.
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Pauline,
I would let your employer know about the new med and that the side effects can be this and that. This will give them a heads up that you may need time off if this starts and why you will need it off. This also let's them know it maybe short notice but that you will do all you can to let them know as soon as possible. You may do very well on the new med and not need to take time off. I wish you the best on the new med and hope that you will be fine as the people you are taking care of would miss you I am sure. Let us know how it goes.
 

·
Administrator
Joined
·
7,565 Posts
Pauline

I started plaquenil 3 weeks ago, I take 200mg at night, I have not had any problems.
I usually react to meds as well, but no probs with this one. Hope you find the same!

Deb
 

·
Pollianna
Joined
·
485 Posts
Discussion Starter #7
Thanks so much guys, took a weight off my mind. TBH I would love a few days off lol....Will let y'all know what he does and how much I need to take xxxPauline
 
1 - 7 of 7 Posts
Top